MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM ANTI-HEPATITIS B SURFACE ANTIGEN 2 (AHBS2); TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM ANTI-HEPATITIS B SURFACE ANTIGEN 2 (AHBS2); TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reports observation of reactive atellica im anti-hepatitis b surface antigen 2 (ahbs2) results which were discordant relative to alternate-method testing.Ahbs2 kit lot 164 was in use at the time.The customer obtained reproducible reactive ahbs2 results on three test dates for a 30-year-old male patient.Repeat testing using two alternate methods produced negative results which conflicted with the earlier reactive results.The customer is uncertain which results to consider correct.Due to the conflicting indications, the reactive atellica im ahbs2 results are considered potential false positive observations.There are no allegations of any adverse patient consequences in association with the observed discordance.Quality control (qc) results were within expected ranges when these ahbs2 tests were run.
 
Additional Manufacturer Narrative
A customer from outside the united sates reported observation of a reactive (positive) atellica im anti-hepatitis b surface antigen 2 (ahbs2) result which was discordant relative to alternate-method testing.The atellica im ahbs2 instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." siemens is investigating.
 
Additional Manufacturer Narrative
Mdr 1219913-2024-00280 was initially submitted on 03-apr-2024.Siemens has concluded the investigation.A customer from outside the united sates reported observation of a reactive (positive) atellica im anti-hepatitis b surface antigen 2 (ahbs2) result which was discordant relative to alternate-method testing.Initial testing of this patient using ahbs2 in (b)(6) was reproducibly reactive, across three samples and two atellica im instruments.Siemens investigation included review of customer assay and instrument data.Reagent issues were ruled out, as quality control (qc) results were within acceptable ranges and no issues were reported for other patient samples.No issues were identified with assay calibration.In (b)(6) , the customer performed follow-up testing, treating one of the discordant samples using a non-specific antibody blocking tube (nabt) and a heterophilic block tube (hbt).Both pre-treated samples produced much lower (nonreactive) ahbs2 results: initial (discordant) result: 105 iu/l (reactive, = 12.0 miu/ml).With nabt tube: 3.10 iu/l (nonreactive, < 8.0 miu/ml).With hbt tube: 4.82 iu/l (nonreactive, < 8.0 miu/ml).Follow-up testing indicates that the probable cause for the discordant result is a sample-specific interferent.Return of the patient sample for further internal investigation by siemens is not warranted because the customer has conducted appropriate testing.No product problem was identified.The customer is operational, and the reported issue was resolved by routine troubleshooting.Note: in section h6, the codes for investigation findings and investigation conclusions have been updated.

Brand Name
ATELLICA IM ANTI-HEPATITIS B SURFACE ANTIGEN 2 (AHBS2)
Common Device Name
TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
east walpole MA 02032
AG   02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key19033544
Report Number1219913-2024-00280
Device Sequence Number8120695
Product Code LOM
UDI-Device Identifier00630414597836
UDI-Public00630414597836
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K192790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2025
Device Model NumberN/A
Device Catalogue Number10995453
Device Lot Number164
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2024
Supplement Date Received by Manufacturer06/07/2024
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/07/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age30 YR
Patient SexMale